MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO® NAV ECO CATHETER; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134901
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigational analysis completed 8/29/2019.The device was visually inspected and the lasso loop was found pulled off the tip section, leaving broken lead wires exposed, at the distal end of ring #4.Lasso loop was not returned.The biosense webster inc.(bwi) product analysis lab (pal), analyzed the device integrity.The magnetic sensor functionality could not be tested, due to returned condition of device.A manufacturing record evaluation was performed and no internal actions were identified.The customer complaint cannot be confirmed.The root cause of the broken lasso loop cannot be related to the manufacturing process, since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the handling of the device during the procedure.However, this cannot be conclusively determined.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure with a lasso® nav eco catheter, and the biosense webster inc.(bwi) product analysis lab (pal) found exposed wires on the end of ring #4.Initially it was reported that during a radio frequency catheter ablation procedure error code 106 magnetic sensor error code was displayed.Catheter replacement resolved the issue.No adverse patient consequences were reported.The observed magnetic sensor error 106 issue has been assessed as not mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, is remote.On 8/27/2019, the bwi pal received the device for evaluation.Upon initial inspection, the lasso loop was observed pulled off from the tip section, leaving broken lead wires exposed from the distal end of ring#4 and the polyurethane seal.During a second visual inspection, the bwi pal found the lasso loop pulled off the tip section, exposing wires.The issue of exposed broken lead wires has been assessed as an mdr reportable malfunction as device integrity was not maintained.No damages to bwi product were reported.Follow up was performed and additional information was received 9/11/2019, indicating damages may have occurred during transportation.The awareness date has been reset to 8/27/2019.

Brand Name
LASSO® NAV ECO CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key9107889
Report Number2029046-2019-03686
Device Sequence Number3242417
Product Code DRF
UDI-Device Identifier10846835009651
UDI-Public10846835009651
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2021
Device Catalogue NumberD134901
Device Lot Number30148189L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/29/2019
Initial Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1